A Phang Nga Community College student who developed blood clots after receiving her second Covid19 vaccination has died of a hemorrhagic stroke following brain surgery.
The Bangkok Post reported the death of the student, 20-year-old Ketsiree Kongkaew, whose left leg had to be amputated Monday morning at Songklanagarind Hospital in Hat Yai.
After receiving the Sinovac vaccine for the first time, Ketsiree is said to have had an artery blockage in a limb after receiving the AstraZeneca vaccine as her second shot. She complained of fever and chest pain about three days after receiving the injection, initially being diagnosed with a bladder infection by a doctor at Phangnga Hospital.
After experiencing severe pain in her left leg, she was then referred to Surat Thani Hospital, with an X-ray showing blood clots that required urgent surgery. As her condition continued to deteriorate, she was first transferred to Krabi Hospital and then to Songklanagarind Hospital, where it was decided to amputate her leg.
Songklanagarind Hospital had received permission from her relatives to perform surgery, with a doctor advising that she had suffered a brain haemorrhage.
Khun Ketsiree – who remained unconscious after the operation and was dependent on a ventilator – had to be pronounced dead after a stroke. According to the report, doctors said the bleeding was a side effect of medications used to treat blood clots.
The Bangkok Post has reported that the National Health Security Office has provided Ketsiree’s family with 400,000 baht in financial aid.
The World Health Organization notes through its website that the risk of blood clots is much higher from Covid19 itself than from the AstraZeneca vaccine. With the vaccine, the WHO is advising that as of July 15, 2021, data shows these symptoms occur in about four to six in every million people vaccinated (varying based on age, gender and geographic location).
Catch up on more stories here
Follow us on Facebook here